Alert archive / Oregon / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 4, 2016, 2:55 PM PDT for Modoc County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Aug 5, 2016, 1:00 PM PDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2016, 2:55 PM PDT (21:55 UTC)
- In effect from
- Aug 5, 2016, 1:00 PM PDT
- Expired
- Aug 5, 2016, 10:27 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 194 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:20 PM PDT | HEAVY RAIN 0 | 12 N Chiloquin, OR | ON HIGHWAY 97 BETWEEN CHEMULT AND CHIOQUIN, HEAVY RAIN CAUSING PONDING NEAR THE HIGHWAY. SOME SMALL HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS86 KMFR 042155 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 255 PM PDT THU AUG 4 2016 ...SCATTERED THUNDERSTORMS POSSIBLE FRIDAY... .A POTENT UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE SOUTHWEST ON FRIDAY. CONDITIONS WILL BE FAVORABLE FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING. THE INCREASED RISK FOR LIGHTNING WITH VERY DRY FUELS COULD RESULT IN NEW FIRE STARTS FOR THE AFFECTED AREAS. CAZ285-ORZ624-625-051300- /O.UPG.KMFR.FW.A.0005.160805T2000Z-160806T0400Z/ /O.NEW.KMFR.FW.W.0006.160805T2000Z-160806T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 255 PM PDT THU AUG 4 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN SOUTH CENTRAL OR FIRE ZONES...624...625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...KLAMATH...LAKE. * IMPACTS: LIGHTNING AND HIGH FIRE DANGER WILL LIKELY RESULT IN NEW FIRE STARTS. GUSTY THUNDERSTORM WINDS COULD CONTRIBUTE TO FIRE SPREAD. DESPITE RAINFALL, INITIAL ATTACK RESOURCES COULD BE OVERWHELMED AND HOLDOVER FIRES ARE POSSIBLE. * TIMING: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND EARLY FRIDAY EVENING...THEN DISSIPATE AND END FRIDAY NIGHT. * WIND: WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. WINDS CAN BE STRONGER AND VARIABLE NEAR THUNDERSTORMS. * THUNDERSTORMS: * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ SVEN VISIT US AT WWW.WEATHER.GOV/MEDFORD
6 follow-up statements
284 WWUS86 KMFR 042226 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 326 PM PDT THU AUG 4 2016 ...SCATTERED THUNDERSTORMS POSSIBLE FRIDAY... .A POTENT UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE SOUTHWEST ON FRIDAY. CONDITIONS WILL BE FAVORABLE FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING. THE INCREASED RISK FOR LIGHTNING WITH VERY DRY FUELS COULD RESULT IN NEW FIRE STARTS FOR THE AFFECTED AREAS. CAZ285-042330- /O.CAN.KMFR.FW.W.0006.160805T2000Z-160806T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 326 PM PDT THU AUG 4 2016 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. $$ ORZ624-625-051030- /O.CON.KMFR.FW.W.0006.160805T2000Z-160806T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 326 PM PDT THU AUG 4 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: IN SOUTH CENTRAL OR...FIRE WEATHER ZONES 624 AND 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...KLAMATH...LAKE. * IMPACTS: LIGHTNING AND HIGH FIRE DANGER WILL LIKELY RESULT IN NEW FIRE STARTS. GUSTY THUNDERSTORM WINDS COULD CONTRIBUTE TO FIRE SPREAD. DESPITE RAINFALL, INITIAL ATTACK RESOURCES COULD BE OVERWHELMED AND HOLDOVER FIRES ARE POSSIBLE. * TIMING: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND EARLY FRIDAY EVENING...THEN DISSIPATE AND END FRIDAY NIGHT. * WIND: WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD $$ SVEN VISIT US AT WWW.WEATHER.GOV/MEDFORD
208 WWUS86 KMFR 042227 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 327 PM PDT THU AUG 4 2016 ...SCATTERED THUNDERSTORMS POSSIBLE FRIDAY... .A POTENT UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE SOUTHWEST ON FRIDAY. CONDITIONS WILL BE FAVORABLE FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING. THE INCREASED RISK FOR LIGHTNING WITH VERY DRY FUELS COULD RESULT IN NEW FIRE STARTS FOR THE AFFECTED AREAS. ORZ624-625-051030- /O.CON.KMFR.FW.W.0006.160805T2000Z-160806T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 327 PM PDT THU AUG 4 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: IN SOUTH CENTRAL OR...FIRE WEATHER ZONES 624 AND 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...KLAMATH...LAKE. * IMPACTS: LIGHTNING AND HIGH FIRE DANGER WILL LIKELY RESULT IN NEW FIRE STARTS. GUSTY THUNDERSTORM WINDS COULD CONTRIBUTE TO FIRE SPREAD. DESPITE RAINFALL, INITIAL ATTACK RESOURCES COULD BE OVERWHELMED AND HOLDOVER FIRES ARE POSSIBLE. * TIMING: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND EARLY FRIDAY EVENING...THEN DISSIPATE AND END FRIDAY NIGHT. * WIND: WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD $$ SVEN VISIT US AT WWW.WEATHER.GOV/MEDFORD
403 WWUS86 KMFR 050043 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 543 PM PDT THU AUG 4 2016 ...LOW HUMIDITIES WITH GUSTY WINDS THIS AFTERNOON AND SCATTERED THUNDERSTORMS POSSIBLE FRIDAY... .A POTENT UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE SOUTHWEST ON FRIDAY. CONDITIONS WILL BE FAVORABLE FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING. THE INCREASED RISK FOR LIGHTNING WITH VERY DRY FUELS COULD RESULT IN NEW FIRE STARTS FOR THE AFFECTED AREAS. CAZ285-050400- /O.NEW.KMFR.FW.W.0007.160805T0043Z-160805T0400Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 543 PM PDT THU AUG 4 2016 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 285. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. * WIND: SOUTHWEST 10 TO 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY: 5-10 PERCENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. * STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. * ONE LESS SPARK--ONE LESS WILDFIRE && $$ ORZ624-625-051400- /O.CON.KMFR.FW.W.0006.160805T2000Z-160806T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 543 PM PDT THU AUG 4 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR ABUNDANT LIGHTING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: IN SOUTH CENTRAL OR...FIRE WEATHER ZONES 624 AND 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...KLAMATH...LAKE. * IMPACTS: LIGHTNING AND HIGH FIRE DANGER WILL LIKELY RESULT IN NEW FIRE STARTS. GUSTY THUNDERSTORM WINDS COULD CONTRIBUTE TO FIRE SPREAD. DESPITE RAINFALL, INITIAL ATTACK RESOURCES COULD BE OVERWHELMED AND HOLDOVER FIRES ARE POSSIBLE. * TIMING: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND EARLY FRIDAY EVENING...THEN DISSIPATE AND END FRIDAY NIGHT. * WIND: WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. * ISOLATED TO SCATTERED THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME. * ONE LESS SPARK--ONE LESS WILDFIRE $$ SK VISIT US AT WWW.WEATHER.GOV/MEDFORD
242 WWUS86 KMFR 051036 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 336 AM PDT FRI AUG 5 2016 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... .A POTENT UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING WITH CONDITIONS FAVORABLE FOR ISOLATED TO SCATTERED THUNDERSTORMS. THE INCREASED RISK FOR LIGHTNING WITH VERY DRY FUELS COULD RESULT IN NEW FIRE STARTS FOR THE AFFECTED AREAS. ORZ624-625-060000- /O.CON.KMFR.FW.W.0006.160805T2000Z-160806T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 336 AM PDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: IN SOUTH CENTRAL OR...FIRE WEATHER ZONES 624 AND 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...KLAMATH...LAKE. * IMPACTS: LIGHTNING AND HIGH FIRE DANGER WILL LIKELY RESULT IN NEW FIRE STARTS WITH GUSTY THUNDERSTORM OUTFLOW WINDS CONTRIBUTING TO FIRE SPREAD. WHILE RAINFALL SHOULD OCCUR IN SOME AREAS, A FEW STORMS MAY PRODUCE LITTLE OR NO RAINFALL. FUEL CONDITIONS ARE DRY ENOUGH THAT NEW FIRE STARTS COULD OVERWHELM INITIAL ATTACK RESOURCES POSING A THREAT TO LIFE AND PROPERTY. HOLDOVER FIRES ARE POSSIBLE. * TIMING: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING...THEN DISSIPATE TONIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. $$ MAS VISIT US AT WWW.WEATHER.GOV/MEDFORD
082 WWUS86 KMFR 052251 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 351 PM PDT FRI AUG 5 2016 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... .A POTENT UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING WITH CONDITIONS FAVORABLE FOR ISOLATED TO SCATTERED THUNDERSTORMS. THE INCREASED RISK FOR LIGHTNING WITH VERY DRY FUELS ARE LIKELY TO RESULT IN NEW FIRE STARTS FOR THE AFFECTED AREAS. ORZ624-625-060600- /O.CON.KMFR.FW.W.0006.000000T0000Z-160806T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 351 PM PDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: IN SOUTH CENTRAL OR...FIRE WEATHER ZONES 624 AND 625. * COUNTIES AFFECTED: IN SOUTH CENTRAL OR...HARNEY...KLAMATH... LAKE. * IMPACTS: LIGHTNING AND HIGH TO EXTREME FIRE DANGER WILL LIKELY RESULT IN NEW FIRE STARTS WITH GUSTY THUNDERSTORM OUTFLOW WINDS CONTRIBUTING TO FIRE SPREAD. WHILE RAINFALL SHOULD OCCUR IN SOME AREAS... A FEW STORMS MAY PRODUCE LITTLE OR NO RAINFALL. FUEL CONDITIONS ARE DRY ENOUGH THAT NEW FIRE STARTS COULD OVERWHELM INITIAL ATTACK RESOURCES POSING A THREAT TO LIFE AND PROPERTY. HOLDOVER FIRES ARE POSSIBLE. * TIMING: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING.. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SHORTLY. $$ BTL VISIT US AT WWW.WEATHER.GOV/MEDFORD
504 WWUS86 KMFR 060527 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1027 PM PDT FRI AUG 5 2016 ORZ624-625-060630- /O.CAN.KMFR.FW.W.0006.000000T0000Z-160806T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1027 PM PDT FRI AUG 5 2016 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE ENDED THIS EVENING. $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:35 PM PDT, 20 minutes earlier.
Area forecast discussion, Aug 4, 2:35 PM PDT, 20 minutes before
Area Forecast Discussion
National Weather Service Medford OR
235 PM PDT THU AUG 4 2016
.DISCUSSION...The latest visible image shows marine stratus confined
to the coast. Elsewhere it's clear and should remain that way for
most locations into this evening. The water vapor image shows an
upper low off the California coast, but it's showing plenty of dry
air moving into the area, so we think any cumulus that develops
should be mainly confined to the Marble Mountains and maybe Shasta
Trinity. Also while thunderstorm chances are low, still could not
rule out an isolated thunderstorm or two into this evening around
the Marble mountains. Model soundings are dry in the low levels so
any storms that develop will produce little or no precipitation.
The aforementioned upper low will move inland tonight, then the
models suggest it will becoming slightly negatively tilted Friday
morning as it tracks into northern Cal. The timing and position of
of the upper low suggest the best chance for thunderstorms will be
east of the Cascades due to sufficient PVA (trigger), mid level
moisture and instability ahead of it. Storms are still possible in
northern Cal, but we think they will be isolated. Also model
soundings have an inverted "V" sounding which is evidence that storms
could be dry with gusty outflow winds possible near any storm.
We should catch a break in the weather Friday night as the upper
trough weakens as it moves northeast with relatively stable
conditions behind it. However the models are in good agreement
showing yet another upper low/trough approaching the California
coast, but this one will track further south (near the Bay area) and
move inland mid to late afternoon. This could result delay and/or
result in storms being more isolated Saturday afternoon. However
there is concern for nocturnal storms Saturday night, but mainly
for portions of Lake County.
The concern for thunderstorms is pretty much over with starting on
Sunday through at least the middle of next week. However the models
are good agreement showing an upper low moving south off the
Washington Coast late Sunday afternoon, then swinging east through
Washington State Monday. Therefore we could be dealing with gusty
winds east of the Cascades both Sunday and Monday afternoons.
Beyond Monday, we'll remain a general troughiness with max
temperatures near or below normal with the chance for precipitation
remaining next to zero. -Petrucelli
&&
.AVIATION...04/18Z TAF cycle...LIFR conditions will be the
predominate condition along the coast and just offshore through
tonight. There's a chance CIGS could come up briefly this evening,
but confidence is low we'll have any improvement. Elsewhere, VFR
cigs will continue for the next 24 hours, although were expecting
a marine push tonight which could bring MVFR cigs to Roseburg
around 11z.
&&
.MARINE...Updated 200 PM PDT Thursday 4 Aug 2016...Moderate to
strong north winds and steep to very steep seas will persist through
Friday night with a thermal trough along the coast and high pressure
offshore. The thermal trough will weaken this weekend allowing winds
and seas to subside. However, models are showing another stronger
thermal trough pattern returning early next week.
&&
.FIRE WEATHER...Updated 230 PM PDT Thursday, 4 August 2016...One
more hot day across the area with very low humidity. Some breezes
will develop through this evening, mainly over the ridges and over
the East Side, but nothing out of the ordinary for this time of
year.
An upper level low offshore will gradually approach the coast and
move onshore this afternoon and evening into northern California.
There is some instability and a good short wave/vort max moving
around this upper low, but moisture is limited. Most models are
indicating nothing will happen at all today. Even so, some weak
cumulus buildups are expected along the Cascades north of Lake of
the Woods, and in portions of western Siskiyou County where may
develop enough we have a slight chance of thunderstorms.
Models have changed a bit for Friday and it will probably be a bit
more active thunderstorm-wise. Moisture increases from the south
over the East Side/Northern California and the upper low takes on a
bit more of a negative tilt. Instability is showing increased
instability in northern lake and Klamath counties. with the
increased instability in this area and a short wave moving through
during max heating have changed the watch to a Red Flag Warning for
Friday afternoon into late evening. However, instability in Modoc
county looks marginal at best and have removed this area from the
warning area.
Saturday and Saturday night, the models show yet another upper low
moving into northern California, with the potential for isolated
storms from northern CA into portions of Klamath and Lake Counties.
This one moves in a bit farther south, but it also takes on a
negative tilt. Once again, confidence isn't high for scattered
storms, so we'll maintain, but expand the slight chance a bit
farther north in Klamath and Lake Counties.
The atmosphere dries out with westerly flow aloft as an upper low
moves into Washington Sunday into Monday. This will effectively end
the lightning threat in our CWA. Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 1 PM to 11 PM PDT Friday for ORZ624-625.
CA...Red Flag Warning from 1 PM to 11 PM PDT Friday for CAZ285.
Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Saturday for PZZ350-370.
Small Craft Advisory until 11 PM PDT Saturday for PZZ356-376.
Gale Warning until 5 AM PDT Saturday for PZZ356-376.Nearby
Red Flag Warnings in Oregon, 2016Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.